Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 25, 2025, 4:21 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 25, 2025, 6:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnston County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4034 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
006
WGUS52 KRAH 252021
FFWRAH
NCC101-191-252245-
/O.NEW.KRAH.FF.W.0025.250625T2021Z-250625T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
421 PM EDT Wed Jun 25 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southeastern Johnston County in central North Carolina...
Wayne County in central North Carolina...
* Until 645 PM EDT.
* At 421 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by strong thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Goldsboro, Mount Olive, Fremont, Walnut Creek, Princeton,
Pikeville, Seven Springs, Mar-Mac, Brogden, Elroy, Nahunta,
Grantham and Cliffs Of The Neuse State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3552 7820 3556 7808 3551 7785 3522 7784
3518 7790 3517 7798 3518 7798 3519 7802
3519 7804 3518 7806 3525 7819 3529 7822
3539 7825
FLASH FLOOD...RADAR INDICATED
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 25, 3:15 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
315 PM EDT Wed Jun 25 2025
.SYNOPSIS...
A strong ridge of high pressure will extend over the Mid Atlantic
through the rest of the week, then slowly shift offshore toward
Bermuda over the weekend. This will result in a continuation of
dangerously hot weather across the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Wednesday...
-Severe Thunderstorm Watch for Central NC until midnight tonight.
-An Extreme Heat Warning (east) and a Heat Advisory (west) remain in
effect through 800 PM this evening.
-There is an Enhanced Risk (level 3 of 5) and a Slight Risk (level 2
of 5) for severe thunderstorms across central NC this afternoon and
evening.
As storms begin to develop across the region this afternoon, some
could become severe producing strong damaging wind gusts. Storm
motion is slow, and thus flash flooding in urban and poor drainage
areas is also a threat today. The heat is still a threat today as
well as storms are very isolated. Current observations show numerous
areas in 95-100 range for air temperature and with high humidity
values , heat indices are ranging from 103 to 113 degrees. With
SBCAPE values ranging from 4000 to 7000 J/kg expect multi-cellular
and pulse storms this afternoon and evening. These storms are
expected to build quick and collapse just as quick. Storms will
generally move from north to south/southwest through the afternoon
and evening hours. Most models show most of the storm activity
diminishing after midnight for the entire area. Some areas in the
east will see storm potential diminish before that. Lows overnight
will be in the mid 70s.
&&
.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 226 PM Wednesday...
Heat Advisory for all the region Thursday 11 AM through 700 PM
Thursday.
Marginal risk of severe thunderstorms Thursday afternoon and
evening.
The only significant change to this period was to expand the Heat
Advisory to include all of central North Carolina Thursday. The
convection this evening and what is expected on Thursday will temper
the heat a little, but highs should still reach the mid to upper 90s
with heat indices of 102 to 109 NW to south and urban areas. Thus,
advisory level heat will continue.
There is a marginal risk (level 1 of 5) of additional pulse type
severe storms Thursday afternoon and evening. The overall storms
should be scattered with a more localized damaging wind threat.
The chance of storms will decrease by late Thursday evening with the
loss of heating.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 310 AM Wednesday...
* Continued above normal temps but with less intense heat.
* Little change in the stagnant weak-flow regime through Mon,
yielding daily late-day storm chances, mainly across the NW half.
* Convection chances increase by Tue.
During this period, the baggy mid-upper low over the Southeast
states will drift slowly NW and N while weakening further, trending
to a broad weak trough over the Mid South and western Carolinas by
late weekend then drifting to over and just E of the Appalachians by
Mon. While we'll no doubt see small day-over-day changes in the
sensible weather, given the weak pressure patterns through a deep
layer, poor mid level flow, and the lack of any significant weather
systems over much of this period, will follow persistence for the
forecast, with temps generally staying above normal in the 90s (as
low level thicknesses stay about 5-10 m above normal each day) and
with late-day scattered storms focused over our N and W areas. With
humidity still elevated, both forecast heat indices and the
experimental Heat Risk product show that additional heat advisories
may be needed Fri-Mon, mainly along and E of Hwy 1, but overall the
most intense and dangerous heat will have subsided. By Tue, a
northern stream trough digging over ON/James Bay/QC and the W Great
Lakes will shift into the Ohio Valley, and this increase in low and
mid level flow with an approaching corresponding cold front should
prompt greater and earlier storm coverage Tue with increased
cloudiness. Expect highs closer to normal, around 90-95. -GIH
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
As of 126 PM Wednesday...
24 hour TAF period: Scattered to possibly numerous thunderstorms are
expected this afternoon spreading SW through the evening. Pulse type
severe storms with damaging wind gusts will pose a hazard with and
near these storms. Otherwise, a return to VFR conditions tonight
with patchy fog possible. Mostly MVFR conditions expected. Another
round of scattered storms is expected Thursday afternoon and
evening.
Outlook: There will be the chance for diurnally driven convection
and early morning fog/low stratus through the end of the week and
weekend. Otherwise, VFR conditions should generally prevail.
&&
.CLIMATE...
Record Daily High Minimum Temperatures...
Raleigh Greensboro Fayetteville
June 25 77 (2010) 75 (2015) 75 (1952)
June 26 77 (2024) 74 (2010) 76 (1997)
June 27 76 (1952) 76 (1969) 77 (1998)
June 28 76 (1952) 76 (1969) 78 (1914)
June 29 78 (1914) 74 (2024) 76 (1969)
June 30 80 (1936) 77 (2024) 79 (1936)
Record Daily Maximum Temperatures...
Raleigh Greensboro Fayetteville
June 25 100 (1952) 101 (1914) 102 (1914)
June 26 103 (2024) 102 (1914) 101 (1951)
June 27 104 (1954) 102 (1954) 102 (1998)
June 28 100 (1959) 99 (1959) 105 (1954)
June 29 105 (2012) 102 (2012) 106 (2012)
June 30 105 (2012) 101 (1959) 102 (2012)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning until 8 PM EDT this evening for
NCZ007>011-024>028-040>043-076>078-088-089.
Heat Advisory from 11 AM to 7 PM EDT Thursday for NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
Heat Advisory until 8 PM EDT this evening for NCZ021>023-038-
039-073>075-083>086.
&&
SYNOPSIS...Hartfield
NEAR TERM...CA
SHORT TERM...Badgett
LONG TERM...Hartfield
AVIATION...Badgett
CLIMATE...BadgettHazardous weather outlook, Jun 25, 4:08 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 408 PM EDT Wed Jun 25 2025 NCZ021>023-038-039-073>075-083>086-261200- Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-Moore- Anson-Richmond-Scotland-Hoke- 408 PM EDT Wed Jun 25 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 459 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, there is a Marginal Risk (level 1 of 5) for strong to severe storms on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ007>011-024>028-040>043-076>078-088-089-261200- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Cumberland- Sampson- 408 PM EDT Wed Jun 25 2025 ...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 459 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Extreme Heat Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, there is a Marginal Risk (level 1 of 5) for strong to severe storms on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 25, 3:55 PM EDT, 26 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Raleigh NC
355 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Tstm Wnd Dmg 4 ESE Youngsville 36.00N 78.42W
06/25/2025 Franklin NC 911 Call Center
Corrects previous tstm wnd dmg report from 4
ESE Youngsville. Numerous trees down east of
Youngsville.
&&
DLLocal storm report, Jun 25, 3:58 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
358 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Tstm Wnd Dmg 2 WNW Goldsboro 35.39N 78.01W
06/25/2025 Wayne NC 911 Call Center
Multiple trees down in Goldsboro, including
at least one at 707 Mulberry St.
&&
MWSLocal storm report, Jun 25, 4:00 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
400 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM Tstm Wnd Dmg 1 NNW Goldsboro 35.39N 77.98W
06/25/2025 Wayne NC 911 Call Center
Tree down on power lines on 2nd St.
&&
MWSLocal storm report, Jun 25, 4:03 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
403 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg 3 SSW Clinton 34.96N 78.36W
06/25/2025 Sampson NC 911 Call Center
Trees down southwest of Clinton.
&&
DLLocal storm report, Jun 25, 4:14 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
414 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Dmg Princeton 35.47N 78.16W
06/25/2025 Johnston NC 911 Call Center
One tree down.
&&
MWSLocal storm report, Jun 25, 4:19 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
419 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg 4 NNW Battleboro 36.10N 77.78W
06/25/2025 Nash NC 911 Call Center
Numerous trees down across northeastern Nash
Co.
&&
DLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:41 AM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 39 hr |
| Jun 25, 12:43 PM EDT | Special Weather Statement | RAH | Warren | 32 min |
| Jun 25, 1:43 PM EDT | Special Weather Statement | RAH | Vance | 32 min |
| Jun 25, 1:47 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 58 min |
| Jun 25, 2:12 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Vance, Warren | 48 min |
| Jun 25, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 30 min |
| Jun 25, 2:36 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 39 min |
| Jun 25, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 29 min |
| Jun 25, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 44 min |
| Jun 25, 3:11 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 2 hr |
| Jun 25, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Vance | 49 min |
| Jun 25, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 38 min |
| Jun 25, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 38 min |
| Jun 25, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 58 min |
| Jun 25, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 40 min |
| Jun 25, 3:40 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 41 min |
| Jun 25, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 60 min |
| Jun 25, 4:06 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 54 min |
| Jun 25, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more | 49 min |
| Jun 25, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 51 min |
| Jun 25, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 53 min |
| Jun 25, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 62 min |
| Jun 25, 5:46 PM EDT | Areal Flood Advisory | RAH | Hoke, Richmond, Scotland | 3 hr |
| Jun 25, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 52 min |
| Jun 25, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 56 min |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.